MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S550-HSMA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k124030.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported that the cook single-use holmium laser fiber was brittle.When it was inserted into the scope the fiber bent back and broke.This occurred prior to patient contact.No unintended section of the device remained inside the patient¿s body.No additional procedures were required due to this product issue.A new fiber was put in the laser and the procedure was completed.Additional patient and event details have been requested.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the cook® single-use holmium laser fiber was not returned.Photographs were not provided.Without the actual device, a physical examination could not be performed.A review of the complaint history, the device history record, and specifications was conducted.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no non-conformances associated with the complaint device lot number.A review of complaint history found no other complaints have been received against this complaint device lot number.Based on the provided information the definitive root cause for the fiber breakage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.
 
Additional Manufacturer Narrative
One opened cook single-use holmium laser fiber package labeled rpn hlf-s550-hsma, label lot number 8037369 was received.There was no quartz extending from the distal tip.Under magnification the blue cladding has a melted appearance.At 2.3 cm from the distal tip the quartz was broken and separated.Inside the cladding had a charred appearance and was separated.The quartz was not visible from the point of separation.The fiber plug was secure.Based on the evidence presented by the sample and previous information already provided, a definitive root cause could not be established.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7041613
Report Number1820334-2017-03924
Device Sequence Number2036675
Product Code GEX
UDI-Device Identifier00827002252967
UDI-Public(01)00827002252967(17)200703(10)8037369
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberHLF-S550-HSMA
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer12/08/2017
02/26/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/12/2017
03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1